Alert archive / Nebraska / Winter Storm Warnings in 2010

Winter Storm Warning 2, NWS North Platte, NE

March 11, 20107 counties in Nebraska

NWS North Platte, NE issued this winter storm warning at Mar 11, 2010, 3:40 AM CST for 7 counties in Nebraska. It took effect at Mar 11, 2010, 3:00 PM CST. It was in force for 21 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 11, 2010, 3:40 AM CST (09:40 UTC)
In effect from
Mar 11, 2010, 3:00 PM CST
Expired
Mar 12, 2010, 12:00 PM CST
In force
21 hr
Issued by
NWS North Platte, NE

Counties Boyd County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 129 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 11, 5:47 PM CSTSNOW 1O'Neill, NESNOW IN TOWN IS BEGINING TO STICK WITH ONE HALF TO ONE INCH CURRENTLY ON THE GROUND.
Mar 11, 8:28 PM CSTSNOW 1Butte, NEAROUND 1 INCH OF ACCUMULATION ON GRASSY SURFACES.
Mar 11, 8:28 PM CSTSNOW 2Newport, NE2 INCHES OF SNOW ON THE GROUND. SNOWING MODERATELY.
Mar 11, 10:40 PM CSTSNOW 28 Sw Amelia, NETOTAL SNOW ACCUMULATION AT SWAN LAKE COOP SITE.
Mar 11, 11:30 PM CSTSNOW 2O'Neill, NEDEPUTY REPORTED ABOUT 2 INCHES ON THE GROUND. HIGHWAYS ARE VERY SLICK...RECOMMENDS TRAVELING NO FASTER THAN 30 MPH.
Mar 12, 8:50 AM CSTSNOW 0.7Taylor, NESEVEN TENTHS OF AN INCH OF SNOW HAS FALLEN OVER THE LAST 24 HOURS IN TAYLOR.
Mar 12, 8:52 AM CSTSNOW 2Chambers, NETWO INCHES OF SNOW HAS FALLEN OVER THE LAST 24 HOURS IN CHAMBERS.
Mar 12, 8:55 AM CSTSNOW 3O'Neill, NETHREE INCHES OF SNOWFALL HAS COLLECTED OVER THE LAST 24 HOURS IN ONEILL.
Mar 12, 8:56 AM CSTSNOW 05 W Spencer, NEA MIX OF RAIN AND SNOW AMOUNTED TO 0.32 INCHES OF MOISTURE NEAR SPENCER OVER THE LAST 24 HOURS.
Mar 12, 8:56 AM CSTSNOW 1.4Butte, NETHE OFFICIAL NATIONAL WEATHER SERVICE COOPERATIVE OBSERVER IN BUTTE REPORTED 1.4 INCHES OF SNOWFALL OVER THE LAST 24 HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2010-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2010-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

570 
WWUS43 KLBF 110940
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
340 AM CST THU MAR 11 2010

...A POWERFUL WINTER STORM WILL AFFECT PARTS OF NORTH CENTRAL
NEBRASKA THIS AFTERNOON THROUGH NOON FRIDAY...

.A STRONG STORM SYSTEM WILL MOVE LOOP SLOWLY THROUGH WESTERN IOWA THIS
AFTERNOON THROUGH FRIDAY. LIGHT TO MODERATE AND POSSIBLY HEAVY
SNOW WILL DEVELOP WITH NORTHWEST WINDS INCREASING TO 30 TO 35 MPH.

NEZ006-007-009-010-027>029-111745-
/O.UPG.KLBF.WS.A.0001.100311T1800Z-100313T1200Z/
/O.NEW.KLBF.WS.W.0002.100311T2100Z-100312T1800Z/
KEYA PAHA-BOYD-ROCK-HOLT-LOUP-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...BASSETT...
ONEILL...TAYLOR...BURWELL...BARTLETT
340 AM CST THU MAR 11 2010

...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
NOON CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND STRONG WINDS...WHICH IS IN EFFECT
FROM 3 PM THIS AFTERNOON TO NOON CST FRIDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

* A WESTWARD PROPAGATING BANDS OF MODERATE SNOW ARE EXPECTED TO
  DEVELOP THIS AFTERNOON AND CONTINUE THROUGH FRIDAY. THE SNOW
  COULD BECOME HEAVY AT TIMES. WINDS WILL INCREASE TO 30 TO 35 MPH
  THIS AFTERNOON AND REMAIN STRONG THROUGH FRIDAY. GUSTS TO 50 MPH
  ARE EXPECTED IN OPEN AREAS. IF ANY OF THIS SNOW REMAINS STATIONARY
  FOR ANY LENGTH OF TIME TONIGHT...WHITEOUT CONDITIONS COULD
  DEVELOP AND A BLIZZARD WARNING WILL BE ISSUED.

* 4 TO 6 INCHES OF SNOW WILL ACCUMULATE IN MANY AREAS. LOCAL
  AMOUNTS AROUND 8 INCHES COULD DEVELOP. SNOW DRIFTS OVER 2 FEET
  COULD FORM CAUSING ROAD CLOSURES. TRAVEL TONIGHT COULD BECOME
  DIFFICULT...VERY DANGEROUS OR IMPOSSIBLE IN SOME AREAS.

* NORTHWEST WINDS WILL INCREASE TO 30 TO 35 MPH WITH GUSTS TO 50
  MPH IN OPEN AREAS. THIS WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING
  SNOW...ESPECIALLY TONIGHT AND FRIDAY MORNING.

* FARMERS AND RANCHERS WITH LIVESTOCK SHOULD PREPARE FOR WET HEAVY
  SNOW AND STRONG WINDS. ALSO...MOTORISTS TRAVELING TONIGHT AND
  FRIDAY...SHOULD PREPARE FOR VERY LOW VISIBILITY AND SNOW PACKED
  ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
3 follow-up statements
106 
WWUS43 KLBF 112050
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
250 PM CST THU MAR 11 2010

...A POWERFUL WINTER STORM WILL AFFECT PARTS OF NORTH CENTRAL
NEBRASKA TONIGHT THROUGH NOON FRIDAY...

.A STRONG STORM SYSTEM DRIFTING NORTHWEST...WILL SLOWING BEGIN
MOVING BACK TO THE SOUTHEAST LATE TONIGHT. LIGHT TO MODERATE AND
POSSIBLY HEAVY SNOW WILL OCCUR ACROSS EASTERN POTIONS OF NORTH
CENTRAL NEBRASKA TONIGHT INTO FRIDAY MORNING. NORTHWEST WINDS OF
25 TO 35 MPH WILL ALSO CREATE AREAS OF BLOWING SNOW.

NEZ006-007-009-010-027>029-120900-
/O.CON.KLBF.WS.W.0002.100311T2100Z-100312T1800Z/
KEYA PAHA-BOYD-ROCK-HOLT-LOUP-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...BASSETT...
ONEILL...TAYLOR...BURWELL...BARTLETT
250 PM CST THU MAR 11 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST FRIDAY. 

* WESTWARD PROPAGATING BANDS OF MODERATE SNOW ARE EXPECTED TO
  PERSIST TONIGHT. THE SNOW COULD BECOME HEAVY AT TIMES. THE SNOW
  IS EXPECTED TO DIMINISH FRIDAY MORNING. 

* 4 TO 6 INCHES OF SNOW WILL ACCUMULATE IN MANY AREAS. LOCAL 
  AMOUNTS AROUND 8 INCHES COULD DEVELOP. SNOW DRIFTS OVER 2 FEET 
  COULD FORM CAUSING ROAD CLOSURES. TRAVEL TONIGHT COULD BECOME 
  DIFFICULT...VERY DANGEROUS OR IMPOSSIBLE IN SOME AREAS. 

* NORTHWEST WINDS OF 25 TO 35 35 MPH WILL PERSIST INTO FRIDAY
  MORNING. THIS MAY CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW.

* FARMERS AND RANCHERS WITH LIVESTOCK SHOULD PREPARE FOR WET 
  HEAVY SNOW AND STRONG WINDS. ALSO...MOTORISTS TRAVELING 
  TONIGHT AND FRIDAY...SHOULD PREPARE FOR VERY LOW VISIBILITY 
  AND SNOW PACKED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NEZ005-008-026-038-120900-
/O.NEW.KLBF.WW.Y.0014.100312T0000Z-100312T1800Z/
EASTERN CHERRY-BROWN-BLAINE-CUSTER-
INCLUDING THE CITIES OF...VALENTINE...AINSWORTH...DUNNING...
BROKEN BOW
250 PM CST THU MAR 11 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
NOON CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT 
FROM 6 PM THIS EVENING TO NOON CST FRIDAY.

* WESTWARD PROPAGATING BANDS OF LIGHT TO MODERATE SNOW ARE
  EXPECTED TO PERSIST TONIGHT INTO FRIDAY MORNING. THE SNOW COULD
  BECOME HEAVY AT TIMES. 

* 2 TO 4 INCHES OF SNOW WILL ACCUMULATE IN MANY AREAS. LOCAL
  AMOUNTS AROUND 5 INCHES COULD DEVELOP. TRAVEL TONIGHT COULD
  BECOME DIFFICULT.

* NORTHWEST WINDS OF 25 TO 35 MPH WILL PERSIST INTO FRIDAY
  MORNING. THIS WILL CAUSE AREAS OF BLOWING SNOW...WITH VISIBILITY
  REDUCED BELOW A MILE AT TIMES. 

* FARMERS AND RANCHERS WITH LIVESTOCK SHOULD PREPARE FOR WET 
  HEAVY SNOW AND STRONG WINDS. ALSO...MOTORISTS TRAVELING 
  TONIGHT AND FRIDAY...SHOULD PREPARE FOR VERY LOW VISIBILITY 
  AND SNOW PACKED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN
AREAS.


&&

$$

KAR
277 
WWUS43 KLBF 121048 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
448 AM CST FRI MAR 12 2010

...A POWERFUL WINTER STORM WILL GRADUALLY END THIS MORNING ACROSS PARTS
OF NORTH CENTRAL NEBRASKA...

.SNOW AND STRONG WINDS WILL GRADUALLY END THIS MORNING ACROSS
NORTH CENTRAL NEBRASKA AS THE STORM BEGINS TO DRIFT EAST ACROSS
IOWA.

NEZ006-007-009-010-027>029-121800-
/O.CON.KLBF.WS.W.0002.000000T0000Z-100312T1800Z/
KEYA PAHA-BOYD-ROCK-HOLT-LOUP-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...BASSETT...
ONEILL...TAYLOR...BURWELL...BARTLETT
448 AM CST FRI MAR 12 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* BANDS OF LIGHT TO OCCASIONALLY MODERATE SNOW ARE EXPECTED
  GRADUALLY WEAKEN THIS MORNING. PARTS OF THE WARNED ARE WILL BE
  CANCELLED AS WARRANTED.

* 4 TO 6 INCHES OF SNOW WILL ACCUMULATE IN MANY AREAS. LOCAL
  AMOUNTS AROUND 8 INCHES COULD DEVELOP. SNOW DRIFTS OVER 2 FEET
  COULD FORM CAUSING ROAD CLOSURES. TRAVEL WILL BE DIFFICULT IN
  SOME AREAS AS UNTREATED ROADS ARE ICE COVERED.

* NORTHWEST WINDS OF 25 TO 35 MPH WILL GRADUALLY DIMINISH THIS
  MORNING. AREAS OF BLOWING SNOW WILL REDUCE VISIBILITY BELOW A
  MILE IN SOME AREAS.

* FARMERS AND RANCHERS WITH LIVESTOCK SHOULD PREPARE FOR WET HEAVY
  SNOW AND STRONG WINDS. MOTORISTS TRAVELING THIS MORNING SHOULD
  PREPARE FOR LOW VISIBILITY AND ICY SNOW PACKED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NEZ005-008-026-038-121800-
/O.CON.KLBF.WW.Y.0014.000000T0000Z-100312T1800Z/
EASTERN CHERRY-BROWN-BLAINE-CUSTER-
INCLUDING THE CITIES OF...VALENTINE...AINSWORTH...DUNNING...
BROKEN BOW
448 AM CST FRI MAR 12 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY.

* BANDS OF LIGHT TO MODERATE SNOW ARE EXPECTED TO GRADUALLY WEAKEN
  THIS MORNING.

* 2 TO 4 INCHES OF SNOW WILL ACCUMULATE IN MANY AREAS. LOCAL
  AMOUNTS AROUND 5 INCHES COULD DEVELOP. 

* NORTHWEST WINDS OF 25 TO 35 MPH WILL GRADUALLY DIMINISH THIS MORNING.
  AREAS OF BLOWING SNOW WILL REDUCE VISIBILITY BELOW A MILE IN
  SOME AREAS.

* FARMERS AND RANCHERS WITH LIVESTOCK SHOULD PREPARE FOR WET SNOW
  AND STRONG WINDS. MOTORISTS TRAVELING THIS MORNING SHOULD
  PREPARE FOR LOW VISIBILITY AND ICY SNOW PACKED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN
AREAS.

&&

$$
295 
WWUS43 KLBF 121804
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1204 PM CST FRI MAR 12 2010

...WINTRY WEATHER MOVING OUT OF THE AREA...

.LOW PRESSURE IS MOVING INTO THE MIDWEST AND WEAKENING. THIS 
IS BRINGING AN END TO THE WINTRY WEATHER IN NORTH CENTRAL
NEBRASKA. 

NEZ006-007-009-010-027>029-121915-
/O.EXP.KLBF.WS.W.0002.000000T0000Z-100312T1800Z/
KEYA PAHA-BOYD-ROCK-HOLT-LOUP-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...BASSETT...
ONEILL...TAYLOR...BURWELL...BARTLETT
1204 PM CST FRI MAR 12 2010

...WINTER STORM WARNING WILL EXPIRE AT NOON CST TODAY...

THE WINTER STORM WARNING WILL EXPIRE AT NOON CST TODAY. 

* NO ADDITIONAL SNOW ACCUMULATION IS EXPECTED...AND TEMPERATURES
  WILL RISE ABOVE FREEZING THIS AFTERNOON...IMPROVING THE ROAD 
  CONDITIONS.

$$

NEZ005-008-026-038-121915-
/O.EXP.KLBF.WW.Y.0014.000000T0000Z-100312T1800Z/
EASTERN CHERRY-BROWN-BLAINE-CUSTER-
INCLUDING THE CITIES OF...VALENTINE...AINSWORTH...DUNNING...
BROKEN BOW
1204 PM CST FRI MAR 12 2010

...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT NOON CST TODAY. 

* NO ADDITIONAL SNOW ACCUMULATION IS EXPECTED...AND TEMPERATURES
  WILL RISE ABOVE FREEZING THIS AFTERNOON...IMPROVING THE ROAD
  CONDITIONS.

$$

SCHULTZ

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this winter storm warning went out at Mar 10, 3:28 PM CST, 12 hours 12 minutes earlier.

Area forecast discussion, Mar 10, 3:28 PM CST, 12 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
328 PM CST WED MAR 10 2010

.SYNOPSIS...
DOUBLE H5 LOW OVER THE SOUTH DAKOTA AND NORTHERN NEBRASKA WITH H5
LOW OVER OKLAHOMA. AS SEEN IN IR.

&&

.DISCUSSION...
MODELS IN GOOD AGREEMENT TODAY AND HAVE GOOD CONFIDENCE IN THE
FORECAST. GFS AND NAM BOTH PICKING UP ON PRECIPITATION OVER
SOUTHWEST NEBRASKA THIS AFTERNOON. HAVE UPPED POPS TONIGHT ACROSS
SOUTHWEST AND NORTH CENTRAL AS H5 LOWS SWING BACK TO THE EAST. QPF
ON THE LOW SIDE OF HPC MOST PLACES WILL SEE AN INCH OR LESS OF
SNOW TONIGHT. THURSDAY WILL BE MORE INTERESTING AS LOW OVER
OKLAHOMA TURNS NORTH AND DEEPENS AS ENERGY FROM THE DAKOTA SYSTEM
IS ABSORBED COMBINED. TEMPERATURES WILL REMAIN IN THE 30S ON
THURSDAY AND FRIDAY AS COLDER AIR FROM THE NORTHWEST IS DRAWN INTO
THE BACKSIDE OF THIS SYSTEM. HAVE UNDERCUT GUIDANCE BY AROUND 5
DEGREES WITH 850MB TEMPERATURES -3 TO -5C AND 700-850MB
THICKNESSES FALLING INTO THE 520 TO 530 RANGE TONIGHT AND
CONTINUING THROUGH FRIDAY. STRONG DEFORMATION ZONE WITH ABUNDANT
LIFT AND STRONG PRESSURE GRADIENT WILL SEE DETERIORATING
CONDITIONS THROUGH THE DAY WEDNESDAY INTO FRIDAY ESPECIALLY OVER
NORTH CENTRAL. WILL ISSUE A WINTER STORM WATCH FOR NORTH CENTRAL
NEBRASKA EAST OF A LINE FROM AINSWORTH TO BROKEN BOW WHERE
SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE WITH THE SYSTEM
THROUGH THE NIGHT FRIDAY. THE QUESTION HAS BEEN THE AMOUNT OF COLD
AIR WITH THE SYSTEM. TIME OF SEASON WITH CALVING OPERATIONS ACROSS
THE AREA AND WINDY CONDITIONS EXPECTED AND A SIGNIFICANT AMOUNT OF
SNOWFALL BELIEVE JUSTIFY THE WATCH. WIND ADVISORY POSSIBLE FOR
PORTIONS OF WESTERN NEBRASKA THURSDAY AND FRIDAY WITH TIGHT
PRESSURE GRADIENT. SYSTEM TO WIND DOWN FRIDAY NIGHT INTO SATURDAY
WITH SOME SUN ON SATURDAY. WITH ANOTHER SOUTHERN STREAM SYSTEM
MOVING ONTO THE PLAINS SUNDAY NIGHT INTO MONDAY BOTH GFS AND EURO
ARE BRINGING SOME PRECIPITATION TO WESTERN NEBRASKA. HAVE LEFT
SILENT POPS FOR NOW. TEMPERATURES WARMING INTO THE 50S THROUGH MID WEEK.

&&

.AVIATION...
MOSTLY MVFR CONDITIONS ARE EXPECTED FOR WESTERN AND CENTRAL NEBRASKA
TONIGHT INTO THURSDAY MORNING...INCLUDING THE KLBF AND KVTN TAF
SITES. IT IS POSSIBLE THAT IFR MAY BE EXPERIENCED IN ANY AREAS OF
SNOW. SFC WINDS WILL BE NORTH AT 10 KTS...INCREASING TO 15 KTS WITH
GUSTS TO 25 KTS AFTER 06Z THURSDAY.

&&

.HYDROLOGY...
HYDROLOGY CONCERNS CONTINUE OVER NORTH CENTRAL NEBRASKA WHERE THE
ELKHORN RIVER IS OUT OF ITS BANKS. SOME REPRIEVE FOR NORTH CENTRAL
TODAY AS THEY HAVE RECEIVED LITTLE PRECIPITATION. HYDROLOGY
CONCERNS RETURN THURSDAY EVENING WITH EXPECTED QPF.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM/EXTENDED...POWER
AVIATION...TAYLOR
HYDROLOGY...13
Hazardous weather outlook, Mar 10, 5:06 PM CST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
506 PM CST WED MAR 10 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-112315-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
506 PM CST WED MAR 10 2010 /406 PM MST WED MAR 10 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A FLOOD WARNING CONTINUES FOR THE ELKHORN RIVER IN HOLT COUNTY.
RUNOFF FROM RAIN AND SNOW MELT CONTINUE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY AND FRIDAY...A POWERFUL WINTER STORM WILL TRACK THROUGH
THE LOWER MISSOURI BASIN.

THE TRACK OF THE SURFACE LOW LOOPING THROUGH IOWA IS HIGHLY
FAVORABLE FOR STRONG WINDS ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA. A WIND ADVISORY WILL LIKELY BE REQUIRED FOR NORTHWEST
WINDS IN EXCESS OF 30 MPH THURSDAY AND FRIDAY ACROSS MOST OF
WESTERN AND NORTH CENTRAL NEBRASKA.

SNOW AND STRONG WINDS ON THE WEST SIDE OF THE SYSTEM COULD AFFECT
AREAS EAST OF HIGHWAY 83...WITH WINTER STORM OR EVEN BLIZZARD
CONDITIONS THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

TAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 3:24 AM CSTWind AdvisoryLBFArthur, Blaine, Brown, Chase, Cherry, Custer and 12 more15 hr
Mar 11, 2:50 PM CSTWinter Weather AdvisoryLBFBlaine, Brown, Cherry, Custer21 hr

Nearby

Winter Storm Warnings in Nebraska, 2010Every winter storm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.